Alert archive / Texas / High Wind Warnings in 2014

High Wind Warning 32, NWS Midland/Odessa, TX

November 12, 2014

NWS Midland/Odessa, TX issued this high wind warning at Nov 12, 2014, 2:34 PM CST. It took effect at Nov 12, 2014, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2014, 2:34 PM CST (20:34 UTC)
In effect from
Nov 12, 2014, 6:00 PM CST
Expired
Nov 13, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WWUS74 KMAF 122034
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CST WED NOV 12 2014

...FREEZE WARNING IN EFFECT TONIGHT THROUGH THURSDAY MORNING FOR
PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS
PECOS...BIG BEND AND PRESIDIO VALLEY...

.FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS TONIGHT...

...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS
TONIGHT THROUGH MID THURSDAY MORNING...

NMZ034-TXZ057-074-080-122145-
/O.CAN.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...EUNICE...JAL...VAN HORN...ALPINE...
FORT DAVIS...MARFA
234 PM CST WED NOV 12 2014 /134 PM MST WED NOV 12 2014/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

BELOW FREEZING TEMPERATURES HAD ALREADY OCCURRED WEDNESDAY MORNING
THEREFORE A FREEZE WARNING IS NOT NEEDED TONIGHT.


$$

TXZ258-131200-
/O.NEW.KMAF.HW.W.0032.141113T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
134 PM MST WED NOV 12 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST THURSDAY...

* EVENT...STRONG WINDS. 

* TIMING...FROM 5 PM MST WEDNESDAY EVENING THROUGH 8 AM MST
  THURSDAY MORNING. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE
  PASS. COULD AFFECT LOCAL AVIATION.

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ058>060-067>069-075-079-081-082-131200-
/O.CON.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
234 PM CST WED NOV 12 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CST THURSDAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT INTO THURSDAY MORNING.

* TEMPERATURES...20-32 DEGREES TONIGHT INTO THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
191 
WWUS74 KMAF 131039
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CST THU NOV 13 2014

...FREEZE WARNING IN EFFECT TONIGHT THROUGH THIS MORNING FOR
PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS
PECOS...BIG BEND AND PRESIDIO VALLEY...

.FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS THIS MORNING.

...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS
TONIGHT THROUGH MID MORNING...

TXZ058>060-067>069-075-079-081-082-131700-
/O.CON.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
439 AM CST THU NOV 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* EVENT...FREEZING TEMPERATURES.

* TIMING...THIS MORNING.

* TEMPERATURES...20-32 DEGREES THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-131500-
/O.CON.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
339 AM MST THU NOV 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* EVENT...STRONG WINDS.

* TIMING...THROUGH 8 AM MST THIS MORNING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE 
  PASS. COULD AFFECT LOCAL AVIATION. 

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

STROBIN
343 
WWUS74 KMAF 131527
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 AM CST THU NOV 13 2014

TXZ058>060-067>069-075-079-081-082-131630-
/O.CAN.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
927 AM CST THU NOV 13 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

SINCE FREEZING TEMPERATURES HAVE OCCURRED, AND READINGS WILL WARM
ABOVE FREEZING IN MOST LOCATIONS THROUGH 11 AM CST, WILL CANCEL
THE REST OF THE FREEZE WARNING.

$$

TXZ258-131630-
/O.EXP.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
827 AM MST THU NOV 13 2014

...HIGH WIND WARNING HAS EXPIRED...

HIGH WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS.
THEREFORE, THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 12, 12:02 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 12, 12:02 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CST Wed Nov 12 2014

.UPDATE...

An update to rid the forecast discussion of the Freeze Warning
this morning.

&&

.DISCUSSION...

Temperatures were mostly above freezing early this afternoon.
Therefore, the Freeze Warning has been allowed to expire.  A
Freeze Warning still remains in effect tonight, but mainly for
locations along and south of Interstate 10.  Will make no other
changes to the forecast at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 35  22  33  25  /   0   0   0  10
BIG SPRING TX              37  23  34  26  /   0   0   0   0
CARLSBAD NM                41  22  35  28  /   0   0   0   0
DRYDEN TX                  47  28  40  30  /   0   0   0   0
FORT STOCKTON TX           41  22  38  31  /   0   0   0   0
GUADALUPE PASS TX          34  16  34  29  /   0   0  10   0
HOBBS NM                   36  20  35  25  /   0   0   0   0
MARFA TX                   52  22  44  23  /   0   0   0   0
MIDLAND INTL AIRPORT TX    38  22  35  25  /   0   0   0   0
ODESSA TX                  37  22  37  25  /   0   0   0   0
WINK TX                    42  26  40  30  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING from 9 PM this evening to 10 AM MST Thursday FOR
     THE FOLLOWING ZONES... Southern Lea County.

TX...FREEZE WARNING from 10 PM this evening to 11 AM CST Thursday FOR
     THE FOLLOWING ZONES... Big Bend Area...Crane...Davis/Apache
     Mountains Area...Loving...Marfa Plateau...Pecos...Presidio
     Valley...Reeves County and Upper Trans Pecos...Terrell...
     Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.

&&

99/99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Nov 12, 2:20 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CST WED NOV 12 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
220 PM CST WED NOV 12 2014 /120 PM MST WED NOV 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HARD FREEZE IS EXPECTED TO OCCUR IN MOST LOCATIONS ALONG THE TRANS
PECOS, AND SOUTH OF INTERSTATE 10 TONIGHT.  SINCE TEMPERATURES WILL
BEGIN TO DROP BELOW FREEZING THIS EVENING, A FREEZE WARNING IS IN
EFFECT FROM 10 PM CST AND AFTER FOR THESE AREAS.

NORTHEAST WINDS WILL INCREASE THROUGH GUADALUPE PASS THIS EVENING,
AND PERSIST INTO THURSDAY MORNING.  SINCE WIND SPEEDS WILL RISE TO
40 TO 50 MPH, WITH A FEW HIGHER GUSTS, DURING THIS TIME, A HIGH WIND
WARNING IS IN EFFECT FOR GUADALUPE PASS AFTER 500 PM MST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FREEZING TEMPERATURES WILL BE OCCURRING THROUGH MUCH OF THURSDAY
MORNING ALONG THE TRANS PECOS, AND ALONG AND SOUTH OF INTERSTATE
10.  THEREFORE, A FREEZE WARNING IS IN EFFECT UNTIL 11 AM CST FOR
LOCATIONS ALONG AND SOUTH OF INTERSTATE 10.

STRONG NORTHEAST WINDS OF 40 TO 50 MPH ARE EXPECTED TO BE ONGOING
THURSDAY MORNING, BUT WILL WANE AROUND MID MORNING.  THEREFORE, A
HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS UNTIL 8 AM MST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:45 AM CSTFreeze WarningMAFCrane, Loving, Pecos, Terrell, Upton, Ward and 1 more29 hr

Nearby

High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.